IRVING M. COHEN; MICHAEL M. MOTTET; GARY S. FRANCIS; JOSEPH S. ALPERT
This content is PDF only. Please click on the PDF icon to access.
An unexpected and dangerous complication of antihypertensive therapy with nitroprusside and clonidine became evident. The following brief case reports provide examples of this complication.
Patient 1. A 42-year-old man was admitted to the Coronary Care Unit with severe substernal pain and a blood pressure of 210/140 mm Hg. Intravenous nitroprusside was administered and intra-arterial pressure was continuously recorded for approximately 18 h until the former could be withdrawn. At that same time 0.1 mg of clonidine HCl was given by mouth. Approximately 1 h later the blood pressure suddenly dropped to 60/40 mm Hg. The patient responded promptly to leg
COHEN IM, MOTTET MM, FRANCIS GS, et al. Danger in Nitroprusside Therapy. Ann Intern Med. 1976;85:205–206. doi: https://doi.org/10.7326/0003-4819-85-2-205_2
Download citation file:
Published: Ann Intern Med. 1976;85(2):205-206.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use